MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, 2.0MM, CALIBRATED, LONG

ARTHREX, INC. DRILL BIT, 2.0MM, CALIBRATED, LONG
Model Number DRILL BIT, 2.0MM, CALIBRATED, LONG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a distal tibia closing wedge osteotomy the drill bit broke off.It was further reported that half of the drill remained inside the patient.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Visual evaluation of the ar-8963-05 shows the tip of the drill bit to be broken off.Functional testing could not be performed due to the damage to the device.Complaint allegation is confirmed.Please see referenced photos attached.The most likely cause for the reported event can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
DRILL BIT, 2.0MM, CALIBRATED, LONG
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20383771
Report Number1220246-2024-08019
Device Sequence Number20842583
Product Code HTW
UDI-Device Identifier00888867230651
UDI-Public(01)00888867230651(11)211012(10)1392141
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, 2.0MM, CALIBRATED, LONG
Device Catalogue NumberAR-8963-05
Device Lot Number1392141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown